MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, SHAFT PLATE, STRAIGHT, NARROW, 12 HOLES, 174 MM; NCB STRAIGHT NARROW SHAFT PLATES

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, SHAFT PLATE, STRAIGHT, NARROW, 12 HOLES, 174 MM; NCB STRAIGHT NARROW SHAFT PLATES
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Nerve Damage (1979); No Code Available (3191)
Date of Event 01/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and experienced radial nerve palsy.The ncb plate remains implanted.
 
Event or Problem Description
Patient was implanted on an unknown side and experienced radial nerve palsy.The device remains implanted.No revision surgery is planned.
 
Additional Manufacturer Narrative
Additional information was received on jan 13, 2021.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6.Correction: b4, b5, g3, g6, h10.Event description: it was reported that patient experiences radial nerve palsy.The ncb plate remains implanted.Review of received data: no medical data relevant to the case has been received.- due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned as it remains implanted; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: all involved devices are intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- instruction for use (ifu): the applicable instruction for use was reviewed.However, since no surgical report was received it was not possible to compare and evaluate possible contributing factors.Conclusion: it was reported that patient experiences radial nerve palsy.The ncb plate remains implanted.No x-rays to evaluate the implant position and other possible contributing factors were received.Patient factors that may have contributed to the reported event and relevant medical history are unknown.Due to the lack of information it was not possible to investigation if and to what extend the implanted product may have contributed to the reported event based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2020-00612-2.0009613350-2021-00033-1.0009613350-2021-00031-1.0009613350-2021-00029-1.0009613350-2021-00034-1.0009613350-2021-00032-1.0009613350-2021-00030-1.0009613350-2020-00614-1.
 
Event or Problem Description
Investigation has been completed.

Brand Name
NCB, SHAFT PLATE, STRAIGHT, NARROW, 12 HOLES, 174 MM
Common Device Name
NCB STRAIGHT NARROW SHAFT PLATES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11064160
Report Number0009613350-2020-00613
Device Sequence Number2636348
Product Code HRS
UDI-Device Identifier00889024484719
UDI-Public00889024484719
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue Number02.02267.012
Device Lot Number2678711
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer01/13/2021
04/23/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date01/21/2021
05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight58